MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1860
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 1.2mm x 12mm threader balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The procedure was completed with a different device.There were no patient complications reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 1.2mm x 12mm threader balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The procedure was completed with a different device.There were no patient complications reported.It was further reported the lesion was severely stenosed and was located in the severely tortuous and moderately calcified artery.It was noted that the balloon was ruptured at rated burst pressure.
 
Additional Manufacturer Narrative
Updated b5: describe event or problem - additional information.Device evaluated by mfr.: the device was returned for analysis.The shafts, tip, and balloon were microscopically and visually examined.There was blood in the inflation lumen and balloon.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device to rated burst pressure.When the balloon was inflated, fluid leaked from the balloon.Microscopic examination revealed that there was a pinhole in the balloon material at the distal edge of the markerband.The markerband was inspected and there was no damage or irregularities.Product analysis confirmed the reported event, as there was a hole in the balloon.

Brand Name
THREADER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9601351
Report Number2134265-2019-16814
Device Sequence Number2500856
Product Code LOX
UDI-Device Identifier08714729848127
UDI-Public08714729848127
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K134031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2020
Device Model Number1860
Device Catalogue Number1860
Device Lot Number0022902008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 12/27/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1